Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 154, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 4, 2011, 6:50 PM CDT for Calhoun County, Chickasaw County, Yalobusha County, Mississippi. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 4, 2011, 8:04 PM CDT
- In force
- 74 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3023 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGUS54 KMEG 042350
FFWMEG
MSC013-017-161-050115-
/O.NEW.KMEG.FF.W.0154.110804T2350Z-110805T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 650 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN THE NEXT 90
MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3386 8952 3387 8963 3395 8964 3393 8872
3381 8872 3381 8892 3375 8893 3375 8903
3373 8904 3373 8918 3372 8920 3372 8951
$$1 follow-up statement
233
WGUS74 KMEG 050104
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT THU AUG 4 2011
MSC013-017-161-050115-
/O.CAN.KMEG.FF.W.0154.000000T0000Z-110805T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CHICKASAW MS-CALHOUN MS-
804 PM CDT THU AUG 4 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CALHOUN...
SOUTHERN CHICKASAW AND SOUTHEASTERN YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3386 8952 3387 8963 3395 8964 3393 8872
3381 8872 3381 8892 3375 8893 3375 8903
3373 8904 3373 8918 3372 8920 3372 8951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:29 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 4, 6:29 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT THU AUG 4 2011
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT THU AUG 4 2011/
DISCUSSION...FORECAST FOCUS ON EXCESSIVE HEAT AND THUNDERSTORM
CHANCES THROUGH THE MIDDLE OF NEXT WEEK.
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
OUTFLOW BOUNDARY HAS SENT MUCH NEEDED RELIEF TO NORTHERN PORTIONS
OF THE AREA THIS AFTERNOON. WITH DEW POINTS FALLING INTO THE 60S
AND TEMPERATURES ONLY IN THE LOWER 90S...DECIDED TO DROP THE
EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR THOSE LOCATIONS. THE
REST OF THE AREA IS STILL EXPERIENCING DEW POINTS WELL INTO THE
70S...EVEN LOWER 80S ALONG THE OUTFLOW BOUNDARY ITSELF...YIELDING
HEAT INDEX READINGS WELL IN EXCESS OF 110 IN MANY PLACES. THUS...WILL
MAINTAIN THE WARNING ELSEWHERE.
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE MIDSOUTH THIS
AFTERNOON IN RESPONSE TO WEAK BOUNDARIES...AND EXTREME DEW POINTS
PRODUCING SBCAPE AOA 5000 J/KG. AFTER DAYTIME HEATING ENDS THIS
EVENING...INCREASING CINH SHOULD HALT MUCH ADDITIONAL DEVELOPMENT.
SPC HAS JUST POSTED A SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR
PORTIONS OF NORTHEAST MS...BUT WILL BE CANCELLED PROBABLY IN A
COUPLE HOURS AS THE MAIN LINE NEAR TUPELO PUSHES SOUTH OF THE CWA.
THE BOUNDARY WILL WASH OUT TONIGHT LEAVING A POOL OF HIGH DEW
POINTS ACROSS NORTHERN MS AND SOUTHERN TN WHICH SHOULD WORK ITS
WAY BACK NORTH DURING THE DAY FRIDAY. MOS IS IN PRETTY GOOD
AGREEMENT WITH THIS. HOWEVER...TEMPERATURES ARE FAIRLY UNCERTAIN
IN MOS. NAM SEEMS TOO BULLISH WITH CONVECTION AND GFS DOESN/T SEEM
TO HAVE ENOUGH...THUS THE LARGE SPREAD. WILL LEAN TOWARD THE MUCH
HIGHER MAV NUMBERS FOR CONSISTENCY AND WHAT WILL LIKELY TO HAPPEN
IN ANY GIVEN LOCATION IF CONVECTION DOES NOT MATERIALIZE THERE.
ANY STORMS WOULD REDUCE TEMPERATURES GREATLY...BUT THIS SHOULD BE
LOCALIZED AND IS IMPOSSIBLE TO FORECAST PRECISELY.
A SIMILAR SET UP WILL BE IN PLACE BOTH SATURDAY AND SUNDAY WITH
HIGHEST POPS NORTHEAST AND LOWEST SOUTHWEST /WITH RIDGE CENTER
OVER THE ARKLATEX/. MCS DEVELOPMENT IS HIGHLY UNCERTAIN WHICH WILL
WREAK HAVOC WITH TEMPERATURES...BUT CONFIDENCE IS HIGH ENOUGH FOR
VERY HIGH DEW POINTS AND MUCH ABOVE NORMAL TEMPS OVER A LARGE
ENOUGH AREA TO HOIST AN EXCESSIVE HEAT WARNING ACROSS THE ENTIRE
AREA THROUGH EARLY SUNDAY EVENING. IT MAY BE BORDERLINE NEAR THE
TN RIVER IF CURRENT CONVECTIVE THINKING VERIFIES...BUT ISSUING AN
ADVISORY FOR ONE DAY AND A WARNING THE NEXT GETS CONFUSING. THIS
HAS BEEN A PROLONGED HEAT WAVE AND PEOPLE ARE STRESSED ENOUGH FROM
THE HEAT.
LONG TERM...MONDAY THROUGH NEXT THURSDAY.
HIGH PRESSURE WILL BEGIN BUILDING INTO THE NORTHEAST AS THE RIDGE
RETROGRADES BACK TOWARD THE ROCKIES. THIS WILL ALLOW A BOUNDARY TO
SAG SOUTHWEST AND DRAPE ITSELF ACROSS THE MIDSOUTH EARLY NEXT
WEEK. THIS WILL ALLOW FOR INCREASED CLOUDS...POPS...AND LOWER
TEMPERATURES. DEPENDING ON A NUMBER OF FACTORS...MAY NEED SOME
HEAT HEADLINES BEYOND MONDAY. NONETHELESS...THINGS WILL BE
TRENDING COOLER AND LESS HUMID BY LATE NEXT WEEK AS A TROUGH DIGS
INTO THE EASTERN U.S. COULD HAVE LOWS IN THE MID 60S ACROSS
PORTIONS OF WEST TN AND NORTH MS BY THURSDAY NIGHT!
BORGHOFF
&&
.AVIATION...
00Z TAFS
COMPLEX OF THUNDERSTORMS WILL CONTINUE TO SAG SLOWLY SOUTH THIS
EVENING...WITH CB LAYER AT KTUP ENDING BY 02Z. OTHER THAN THAT
SKIES WILL REMAIN VFR WITH DENSE CIRRUS OVERNIGHT. SOME FOG IS
ANTICIPATED AT KMKL AND KTUP NEAR SUNRISE...WITH WINDS GENERALLY
LIGHT AND VARIABLE OR LIGHT FROM THE EAST. LATER IN THE PERIOD
HIGH CLOUDS WILL THIN ALLOWING THE INSTABILITY FOR MORE SCATTERED
STORMS TO DEVELOP ACROSS THE ENTIRE AREA BY AFTERNOON. HAVE PLACED
CB LAYER IN AT ALL SITES...HOWEVER HAVE BETTER CONFIDENCE THAT KTUP
AND KMKL WILL HAVE A BETTER CHANCE OF SEEING CONVECTION ON STATION.
WINDS ON FRIDAY WILL GENERALLY BE FROM THE SOUTHWEST.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 82 100 82 100 / 30 30 20 20
MKL 74 97 76 98 / 30 30 20 30
JBR 79 97 78 101 / 30 30 20 20
TUP 79 100 78 98 / 60 30 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CRITTENDEN-
CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING FROM 10 AM FRIDAY TO 10 PM CDT SUNDAY FOR
DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SUNDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 4, 4:05 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT THU AUG 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT TONIGHT FOR AREAS SOUTH OF A LINE FROM HARRISBURG ARKANSAS TO HUNTINGDON TENNESSEE. THERE IS A SLIGHT RISK FOR SEVERE STORMS INTO THIS EVENING SOUTH OF I 40. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH EARLY SUNDAY EVENING ACROSS THE ENTIRE MIDSOUTH. AFTERNOON HEAT INDEX VALUES OF 107 TO 115 DEGREES ARE EXPECTED. THERE IS A SLIGHT RISK FOR SEVERE STORMS FRIDAY INTO FRIDAY EVENING ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY EVENING. BORGHOFF
In the hours before
Local storm report, Aug 4, 5:40 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST CORINTH 34.94N 88.52W
08/04/2011 M56 MPH ALCORN MS AWOS
&&
BORGHOFFSpecial weather statement, Aug 4, 5:44 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT THU AUG 4 2011
MSZ020>022-042315-
YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
544 PM CDT THU AUG 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
WEST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS
LOCATED FROM 18 MILES EAST OF VELMA TO 19 MILES SOUTHWEST OF PAYNES
AT 543 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.
PEOPLE IN CALHOUN...TALLAHATCHIE AND YALOBUSHA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
&&
LAT...LON 3371 9031 3376 9030 3378 9018 3380 9019
3381 9046 3392 9046 3413 8941 3393 8940
3386 8967 3386 8977 3389 8978 3389 8992
3382 8993 3380 9013 3372 9014 3373 9024
3369 9027 3369 9029
TIME...MOT...LOC 2243Z 320DEG 16KT 3396 8933 3379 9035Local storm report, Aug 4, 5:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ASHLAND 34.83N 89.18W
08/04/2011 BENTON MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS BENTON COUNTY. REPORTS
OF DAMAGE BEGAN AROUND 415 PM.
0420 PM TSTM WND DMG 2 E HIGDON 34.77N 89.35W
08/04/2011 MARSHALL MS LAW ENFORCEMENT
A COUPLE OF TREES DOWN ON HIDGON ROAD...EAST OF THE TOWN
OF HIGDON.
&&
RRHSpecial weather statement, Aug 4, 5:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU AUG 4 2011 MSZ015-022-023-042330- PONTOTOC MS-CHICKASAW MS-CALHOUN MS- 555 PM CDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED FROM 6 MILES WEST OF TROY TO BRUCE AT 555 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN CALHOUN...CHICKASAW AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR HOUSTON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3387 8940 3413 8942 3423 8893 3389 8880 TIME...MOT...LOC 2255Z 284DEG 10KT 3416 8899 3399 8936
Local storm report, Aug 4, 6:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG POCAHONTAS 35.05N 88.82W
08/04/2011 HARDEMAN TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN ACROSS THE SOUTHEASTERN PORTION OF
HARDEMAN COUNTY.
0445 PM TSTM WND DMG BIG HILL POND STATE PAR 35.05N 88.73W
08/04/2011 MCNAIRY TN LAW ENFORCEMENT
TREES DOWN ACROSS MAINLY EASTERN PORTIONS OF MCNAIRY
COUNTY.
0545 PM TSTM WND DMG MANTACHIE 34.32N 88.49W
08/04/2011 ITAWAMBA MS TRAINED SPOTTER
3 INCH TREE LIMBS DOWN ON POWERLINES ALONG HWY 363 IN
MANTACHIE.
&&
RRHSpecial weather statement, Aug 4, 6:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT THU AUG 4 2011 MSZ006-009-017-042345- TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS- 616 PM CDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS UP TO 55 MPH WAS LOCATED 3 MILES NORTH OF NEW SALEM AT 616 PM CDT... MOVING SOUTHEAST AT 20 MPH. PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3409 8820 3409 8848 3459 8835 3459 8813 TIME...MOT...LOC 2316Z 333DEG 18KT 3419 8834
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:42 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 33 min |
| Aug 4, 2:47 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 28 min |
| Aug 4, 2:52 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 53 min |
| Aug 4, 3:07 PM CDT | Special Weather Statement | MEG | Lee | 23 min |
| Aug 4, 3:19 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 56 min |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 42 min |
| Aug 4, 4:15 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 75 min |
| Aug 4, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 43 min |
| Aug 4, 4:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Pontotoc, Prentiss, Tippah and 1 more | 46 min |
| Aug 4, 5:05 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc | 115 min |
| Aug 4, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 50 min |
| Aug 4, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 43 min |
| Aug 4, 5:34 PM CDT | Special Weather Statement | MEG | Chickasaw | 26 min |
| Aug 4, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 40 min |
| Aug 4, 5:36 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Tishomingo | 84 min |
| Aug 4, 5:44 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 31 min |
| Aug 4, 5:54 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Pontotoc | 116 min |
| Aug 4, 5:55 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 35 min |
| Aug 4, 6:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Aug 4, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 61 min |
| Aug 4, 6:16 PM CDT | Special Weather Statement | MEG | Itawamba | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.